MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx bifurcated stent graft and an afx limb stent graft in the right common iliac (rci).Approximately six (6) years post initial implant, a type iiia endoleak was identified at routine follow up.Reintervention was completed with the implant of two (2) afx limb stent graft's in the rci.Reported under mfr# 2031527-2021-00137.Now, approximately a year and a half (1.5) years post reintervention, a type iiia endoleak was identified at routine follow up.An additional intervention has not yet been scheduled.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with afx bifurcated stent graft and an afx limb stent graft in the right common iliac (rci).Approximately six (6) years post initial implant, a type iiia endoleak was identified at routine follow up.Reintervention was completed with the implant of two (2) afx limb stent graft's in the rci.Reported under mfr# 2031527-2021-00137.Now, approximately a year and a half (1.5) years post reintervention, a type iiia endoleak was identified at routine follow up.An additional intervention has not yet been scheduled.Reintervention was completed with the implant of an ovation ix iliac limb on (b)(6) 2023.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the right common iliac limb with additional endovascular procedure (tertiary-ovation limb (b)(6) 2023) is confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this incident could not be determined with the medical records available for review.The final patient status was reported to be discharged to home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B2: outcomes attributed to ae - updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: health effect - impact code - remove 4614.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16254954
Report Number2031527-2023-00012
Device Sequence Number5400690
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)180310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251915014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (B)(6); AFX LIMB STENT GRAFT (B)(6); AFX LIMB STENT GRAFT (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale